Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 122, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 27, 2004, 9:28 AM CST for Washington County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 9:28 AM CST (15:28 UTC)
- Expired
- Nov 27, 2004, 10:30 AM CST
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Washington County, AL
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 271528
SVRMOB
ALC129-271630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
927 AM CST SAT NOV 27 2004
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WASHINGTON COUNTY IN SOUTHWEST ALABAMA
* UNTIL 1030 AM CST
* AT 927 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WAYNESBORO TO 15 MILES NORTHWEST OF LEAKESVILLE TO 6
MILES SOUTHEAST OF NEW AUGUSTA...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
YELLOW PINE BY 940 AM CST
MILLRY AND HEALING SPRINGS BY 945 AM CST
YARBO AND LOPER BY 950 AM CST
TIBBIE AND SILVER CROSS BY 955 AM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3169 8811 3155 8807 3149 8806 3138 8802
3134 8802 3132 8800 3122 8799 3115 8843
3170 8845
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 27, 3:35 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Nov 27, 3:35 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 335 AM CST SAT NOV 27 2004 .SHORT TERM...COLD FRONT MOVING THROUGH EAST TEXAS WITH A BARELY DISCERNIBLE WARM FRONT OVER THE NORTHERN GULF WATERS THIS MORNING. SHOWERS DEVELOPING IN AREA OF SURFACE CONVERGENCE IN THE MOBILE AREA WITH MAIN PRECIPITATION BACK TO THE WEST...MOVING ACROSS MISSISSIPPI. EXPECT RAIN AND THUNDERSTORMS TO SPREAD EAST ACROSS FORECAST AREA TODAY..STARTING OVER INLAND MISSISSIPPI AFTER SUNRISE AND LEAVING THE EASTERN ZONES THIS EVENING. STORM PREDICTION CENTER HAS SOUTHERN AREAS NEAR COAST OUTLOOKED FOR SLIGHT RISK OF SEVERE TODAY. PREVIOUS FORECAST HAD ALREADY MENTIONED SEVERE AND WILL CONTINUE SAME WORDING. SOME CONCERN THAT DEW POINTS WONT INCREASE ENOUGH TO BOOST INSTABILITY WITH FAST MOVING SHORTWAVE TROUGH...RISK OF SEVERE SHOULD REMAIN NEAR COAST AS FUTHER INLAND AREAS SHOULDNT SEE HIGHER DEWPOINTS. ENOUGH FOR SEVERE STORMS BUT STRONG LOW LOW LEVEL WINDS. RAINS ENDS LATE AFTERNOON AND EVENING WITH SUNDAY AND MOST OF MONDAY LOOKING PRETTY GOOD. ANOTHER FAST MOVING SYSTEM IN THE PROGRESSIVE UPPER PATTERN MAY SPREAD RAIN INTO THE AREA AGAIN LATE MONDAY. && .EXTENDED...THE LATE MONDAY SYSTEM WILL KEEP RAIN IN THE FORECAST UNTIL WEDNESDAY. RAIN BACK IN FORECAST FOR SATURDAY AS ANOTHER STALLED FRONT OVER THE GULF DEVELOPS A WAVE AND MOVES NORTH. NO EXTREME TEMPERATURES EXPECTED. && .MARINE...WINDS ARE ALREADY AT SMALL CRAFT LEVELS AND EXPECT THEM TO STAY THAT WAY AS THE WINDS VEER TO SOUTH AND THEN SOUTHWEST LATER TODAY. WEST TO NORTHWEST AFTER FROPA. WINDS CONTINUE AROUND TO EAST BY SUNDA THEN ON AROUND TO SOUTH BY THE FIRST OF THE WEEK IN ADVANCE OF NEXT SYSTEM && .FIRE...WEATHER SYSTEMS ARE COMING TOO FAST FOR THE DRIER AIR TO HANG AROUND LONG ENOUGH TO GET SUSTAINED PERIODS OF LOW SURFACE HUMIDITY. NO RED FLAG/FIRE WATCH PROBLEMS SEEN IN THE NEAR TERM. && .PRELIMINARY TEMPS / POPS... MOBILE 72 46 67 49 / 80 30 10 10 PENSACOLA 71 47 68 50 / 80 30 10 10 DESTIN 69 51 67 51 / 80 30 10 10 EVERGREEN 65 42 66 39 / 80 30 10 10 WAYNESBORO 67 40 65 38 / 80 30 10 10 CAMDEN 65 43 66 40 / 80 30 10 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SCA GMZ630-650-670 TODAY. FL...SCA GMZ655-675 TODAY. MS...NONE. && 11
Hazardous weather outlook, Nov 27, 4:30 AM CST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED... NATIONAL WEATHER SERVICE MOBILE AL 430 AM CST SAT NOV 27 2004 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271800- BUTLER AL-CHOCTAW AL-CLARKE AL-COASTAL ESCAMBIA FL- COASTAL OKALOOSA FL-COASTAL SANTA ROSA FL-CONECUH AL-COVINGTON AL- CRENSHAW AL-ESCAMBIA AL-GEORGE MS-GREENE MS-INLAND ESCAMBIA FL- INLAND OKALOOSA FL-INLAND SANTA ROSA FL-LOWER BALDWIN AL- LOWER MOBILE AL-MONROE AL-PERRY MS-STONE MS-UPPER BALDWIN AL- UPPER MOBILE AL-WASHINGTON AL-WAYNE MS-WILCOX AL- 430 AM CST SAT NOV 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE LIKELY TODAY AS A COLD FRONT OVER EAST TEXAS MOVES QUICKLY EAST. DUE TO GOOD VERTICAL WIND SHEAR AND MARGINAL INSTABILITY NEAR THE CENTRAL GULF COAST AND OFFSHORE OVER THE ADJACENT GULF WATERS A FEW STORMS MAY BECOME STRONG OR POSSIBLY SEVERE...MAINLY OVER COASTAL AREAS OF ALABAMA AND NORTHWEST FLORIDA STRETCHING INLAND OVER EXTREME SOUTHERN SECTIONS OF SOUTHEAST MISSISSIPPI. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREAT THROUGH THIS AFTERNOON. THE STORM PREDICTION CENTER HAS ISSUED A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ALONG THE MISSISSIPPI...ALABAMA AND NORTHWEST FLORIDA COAST FOR TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT BY MIDWEEK. WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS FOR SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR TODAY.
In the hours before
Special weather statement, Nov 27, 8:37 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 837 AM CST SAT NOV 27 2004 ALZ051-052-MSZ067-075-076-271530- WASHINGTON-CHOCTAW-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...NEW AUGUSTA AND WAYNESBORO... 837 AM CST SAT NOV 27 2004 ...LINE OF STRONG THUNDERSTORMS FORECAST TO MOVE INTO SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA THROUGH LATE MORNING... AT 837 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF TALLAHALA TO 39 MILES WEST OF BELLEVILLE...AND MOVING EAST AT 55 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TALLAHALA...STRENGTHFORD...WHISTLER...HIWANNEE...RHODES...WAYNESBORO AND WOODWARDS THROUGH 930 AM CST. THE PRIMARY THREATS FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF STRONG WIND GUSTS FROM 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS HAVE THE POTENTIAL OF DEPOSITING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 10
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:28 AM CST | Special Marine Warning | MOB | 92 min | |
| Nov 27, 10:28 AM CST | Special Marine Warning | MOB | 92 min | |
| Nov 27, 11:28 AM CST | Tornado Warning | MOB | Baldwin | 32 min |
| Nov 27, 11:50 AM CST | Special Marine Warning | MOB | 55 min | |
| Nov 27, 12:30 PM CST | Special Marine Warning | MOB | 90 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.